MAUDE Adverse Event Report: AV-TEMECULA-CT HI-TORQUE PROGRESS 120 GUIDE WIRE

AV-TEMECULA-CT HI-TORQUE PROGRESS 120 GUIDE WIRE
Catalog Number 1011844
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 02/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.Manipulation of the guide wire resulted in the reported tip detachment.Based on the information reviewed, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified, heavily tortuous, 100% stenosis in the chronic total occlusion (cto) in the distal right coronary artery (rca).The progress 120 guide wire was advanced to the distal rca; however, the guide wire tip became stuck in the calcified anatomy.During withdrawal of the guide wire from the anatomy, resistance was met with the anatomy and the distal 3 cm of the tip became separated.The separated tip remains stuck in the calcium.A second progress 120 guide wire was inserted, but the physician decided not to proceed to avoid a significant delay in the procedure.There was no issue with the second progress 120 guide wire.The procedure was aborted.There was no adverse patient effect.There was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
HI-TORQUE PROGRESS 120 GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7338667
Report Number2024168-2018-01826
Device Sequence Number18967371
Product Code DQX
UDI-Device Identifier08717648138003
UDI-Public08717648138003
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K091825
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue Number1011844
Device Lot Number7080471
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2018
Initial Report FDA Received Date03/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER: HEARTRAIL AL1
Outcome Attributed to Adverse Event Other;